MAUDE Adverse Event Report: Covidien LigaSure XP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

Covidien LigaSure XP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number LXMJ37L
Medical Device Problem Codes Mechanical Problem (1384); Retraction Problem (1536); Intermittent Energy Output (4025)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a left colectomy, the device was being used when the cutting trigger jammed after approximately 1 hour of use and the purple button for vessel sealing reportedly continued to function, but the cutting function did not work during mobilization of the colon.The blade would not advance or not return to its original position.The blade was stuck in the middle.The blade was not protruded.Knife trigger could not be pulled in.It was not applied at the tissue at that time.A second ligasure device was then used with the same generator and reportedly worked as expected through the end of the procedure.There was no patient injury.
 
Additional Manufacturer Narrative
D10 concomitant product: vlft10gen, vlft10gen ft series energy platformx1 (sn:unknown) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
LigaSure XP
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
Covidien
6044 longbow court
boulder CO 80301 -329
Manufacturer (Section G)
Covidien
6044 longbow court
boulder CO 80301 -329
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112--439
+1(800)646-4633
MDR Report Key50857194
Report Number1717344-2026-01283
Device Sequence Number9553512
Product Code GEI
UDI-Device Identifier10884521830936
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K223158
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLXMJ37L
Device Catalogue NumberLXMJ37L
Device Lot Number52120138X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2026
Initial Report FDA Received Date09/22/2026
Date Device Manufactured07/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown